Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 2, 2020, 3:30 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Nov 3, 2020, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 3, 2020, 4:00 AM EST
- Expired
- Nov 3, 2020, 7:33 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS72 KCHS 020830 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 330 AM EST Mon Nov 2 2020 SCZ045-021630- /O.NEW.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ /O.EXT.KCHS.LW.Y.0023.000000T0000Z-201102T1600Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 330 AM EST Mon Nov 2 2020 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING FOR LAKE MOULTRIE... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... * WHAT...For the Frost Advisory, temperatures in the mid 30s will result in patchy to scattered frost formation. For the Lake Wind Advisory, north winds 25 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...Inland Berkeley County. * WHEN...For the Frost Advisory, from 4 AM to 8 AM EST Tuesday. For the Lake Wind Advisory, until 11 AM EST this morning. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>044-021630- /O.NEW.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, and Summerville 330 AM EST Mon Nov 2 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures in the mid 30s will result in patchy to scattered frost formation. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton and Dorchester Counties. In Georgia, Jenkins and Screven Counties. * WHEN...From 4 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
8 follow-up statements
079 WWUS72 KCHS 021121 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 621 AM EST Mon Nov 2 2020 SCZ045-021930- /O.CON.KCHS.LW.Y.0023.000000T0000Z-201102T1600Z/ /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 621 AM EST Mon Nov 2 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING FOR LAKE MOULTRIE... ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... * WHAT...For the Frost Advisory, temperatures in the mid 30s will result in patchy to scattered frost formation. For the Lake Wind Advisory, north winds 20 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...Inland Berkeley County. * WHEN...For the Frost Advisory, from 4 AM to 8 AM EST Tuesday. For the Lake Wind Advisory, until 11 AM EST this morning. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>044-021930- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, and Summerville 621 AM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures in the mid 30s will result in patchy to scattered frost formation. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton and Dorchester Counties. In Georgia, Jenkins and Screven Counties. * WHEN...From 4 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
004 WWUS72 KCHS 021549 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1049 AM EST Mon Nov 2 2020 SCZ045-030000- /O.EXP.KCHS.LW.Y.0023.000000T0000Z-201102T1600Z/ /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1049 AM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING FOR LAKE MOULTRIE... * WHAT...Temperatures as low as 33 to 36 degrees away from Lake Moultrie will result in frost formation. * WHERE...Inland Berkeley County. * WHEN...For the Frost Advisory, from 4 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>044-030000- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, and Summerville 1049 AM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures in the mid 30s will result in patchy to scattered frost formation. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton and Dorchester Counties. In Georgia, Jenkins and Screven Counties. * WHEN...From 4 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
354 WWUS72 KCHS 021940 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 240 PM EST Mon Nov 2 2020 GAZ099-100-114-115-030345- /O.EXB.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Candler-Bulloch-Tattnall-Evans- Including the cities of Metter, Statesboro, Reidsville, and Claxton 240 PM EST Mon Nov 2 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 34 or 35 degrees will result in scattered frost formation. * WHERE...Candler, Bulloch, Tattnall and Evans Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>045-030345- /O.EXT.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 240 PM EST Mon Nov 2 2020 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 33 to 35 degrees will result in scattered frost formation. * WHERE...Inland Berkeley County. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
106 WWUS72 KCHS 022332 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 632 PM EST Mon Nov 2 2020 GAZ101-SCZ047-030900- /O.EXA.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Effingham-Inland Jasper- Including the cities of Rincon, Springfield, and Ridgeland 632 PM EST Mon Nov 2 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In South Carolina, Inland Jasper County. In Georgia, Effingham County. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>045-030900- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 632 PM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In South Carolina, Inland Berkeley, Inland Colleton, Allendale, Dorchester and Hampton Counties. In Georgia, Screven and Jenkins Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ099-100-114-115-030900- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Candler-Bulloch-Tattnall-Evans- Including the cities of Metter, Statesboro, Reidsville, and Claxton 632 PM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Candler, Tattnall, Evans and Bulloch Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
985 WWUS72 KCHS 030159 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 859 PM EST Mon Nov 2 2020 GAZ116-118-137-138-SCZ050-052-031000- /O.EXA.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Inland Bryan-Inland Chatham-Long-Inland Liberty-Charleston- Tidal Berkeley- Including the cities of Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Charleston, North Charleston, Mount Pleasant, and Daniel Island 859 PM EST Mon Nov 2 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In South Carolina, Charleston and Tidal Berkeley Counties. In Georgia, Inland Bryan, Inland Chatham, Long and Inland Liberty Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ087-088-SCZ040-042>045-031000- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 859 PM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In South Carolina, Inland Berkeley, Inland Colleton, Allendale, Dorchester and Hampton Counties. In Georgia, Screven and Jenkins Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ099>101-114-115-SCZ047-031000- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, and Ridgeland 859 PM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In South Carolina, Inland Jasper County. In Georgia, Candler, Tattnall, Evans, Effingham and Bulloch Counties. * WHEN...From 4 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
780 WWUS72 KCHS 030512 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1212 AM EST Tue Nov 3 2020 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-050-052- 031315- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 1212 AM EST Tue Nov 3 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THIS MORNING... * WHAT...Temperatures in the mid 30s will result in the formation of patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia, mainly inland of US-17 in Southeast South Carolina and I-95 in Southeast Georgia. * WHEN...From 4 AM to 9 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
318 WWUS72 KCHS 030752 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 252 AM EST Tue Nov 3 2020 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-050-052- 031400- /O.CON.KCHS.FR.Y.0003.201103T0900Z-201103T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 252 AM EST Tue Nov 3 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in the formation of patchy to scattered frost. * WHERE...Portions of southeast South Carolina and southeast Georgia, mainly inland of Highway 17 in Southeast South Carolina and I-95 in Southeast Georgia. * WHEN...From 4 AM to 9 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
105 WWUS72 KCHS 031233 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 733 AM EST Tue Nov 3 2020 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-050-052- 031345- /O.CAN.KCHS.FR.Y.0003.000000T0000Z-201103T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 733 AM EST Tue Nov 3 2020 ...FROST ADVISORY IS CANCELLED... The risk for additional frost has ended. Temperatures will steadily warm into the upper 60s to near 70 today. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 2, 12:24 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 2, 12:24 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1224 AM EST Mon Nov 2 2020
.SYNOPSIS...
A strong cold front will move offshore tonight, with colder and
drier high pressure to prevail into Tuesday. High pressure will
persist to the north during the middle and late week period, as
a weak coastal trough develops nearby.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The cold front is just about the enter the far western counties
with notable dewpoint falls noted just to the west. The front
will push rapidly offshore over the next few hours with gusty
winds and falling temperatures developing in its wake. Gusts
could be as high as 30-35 mph at times with even a few gusts
near 40 mph. Durations of 40 mph gusts look too low to justify a
Wind Advisory, but it could be close. Other than nudging wind
gusts up slightly and lowering dewpoints overnight, no other
chances were made.
Lake Winds: Winds will rapidkly increase on Lake Moultrie soon
with winds reaching 25 kt with gusts to 35 kt over the coming
hours. Waves will build 2-4 ft, highest southeast portions of
the lake. Mariners are urged to remain off the lake.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
Monday: A broad and deep long wave trough aloft will dominate the
eastern half of the nation, which includes the local area. A dry and
colder northwest flow will prevail locally, as surface high pressure
continues to build and stretch from the southern plains into the
western Atlantic. Despite full insolation, cold advection in the
morning and 850 mb temps that average only 4-6C north and 7-9C south
will limit how much warming will occur. It'll end up being the
coldest day since early March, with max temps aligned closely with
the low level thickness forecast, which supports just upper 50s
north and lower 60s south.
Monday night: The coldest air mass of the season, and also the
coldest since early March will overspread the local vicinity. Winds
will quickly decouple in the evening under clear skies, and will set
us up for excellent radiational cooling inland from the barrier
islands. The main challenge is in regards to how cold will it get,
and the extent of frost development. Since there are differences
between the colder MOS with the NBM, we have been more conservative
for min temps and the coverage of frost. We generally have 35-37F
inland from US-17, with patchy frost forming after 3 or 4 am.
However, there are concerns that we could be even colder, with a
chance that a few places along our northwest tier could actually
touch freezing. If this were to occur, than dew point depressions
would be smaller and the frost coverage would be greater. We will
maintain the probability of a Frost Advisory in the Hazardous
Weather Outlook.
Tuesday through Wednesday: The large scale pattern aloft will see
the trough in the east lifting out later Tuesday and giving way to a
quasi-zonal flow or flat ridging aloft on Wednesday. This occurs in
tandem with elongated high pressure overhead on Tuesday that becomes
absorbed by stronger high pressure to the north on Wednesday. Air
mass modification, rising heights aloft and eventually an onshore
synoptic flow by mid week will allow for a warming trend to occur.
Expect temps some 8-10F warmer on Tuesday, than another 3-4F warmer
Wednesday.
Lake Winds: Geostrophic winds are as great as 30 or 35 kt in the
morning, and given continued cold advection, considerable mixing
will occur. As a result we have a solid Lake Wind Advisory in effect
for Lake Moultrie through midday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure centered just to the north of the area will
gradually shift northeast. Then, shortwave energy approaching from
the south is expected to increase moisture mainly across the coastal
waters and just along the coast by Thursday morning and persist
through the weekend. As the models have differing solutions of
timing and coverage, have capped POPs at around 30-35% across the
waters and generally 20-25% onshore. Have left out any mention of
thunder for now as instability is quite low. High temperatures are
expected in the mid to upper 70s each day. Low temperatures will
warm a degree or two each night with Wednesday being the coolest in
the period with temps in the upper 40s to mid 50s inland and upper
50s along the coast. By Saturday night, low temperatures should be
low to mid 60s inland with upper 60s along the coast.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
VFR. Gusty winds with gusts near 20 kt will persist through late
morning before diminishing.
Extended Aviation Outlook: VFR will prevail.
&&
.MARINE...
Tonight: Quite hazardous conditions are expected as a strong
cold front pushes through late this evening. Strong cold air
advection coupled with SSTs mainly in the lower to mid 70s will
support strong wind gusts to gale force (up near 40 kt
possible) and a Gale Warning remains in effect. Seas will build
to 4-6 ft nearshore waters, except 2-3 ft near the immediate
coast, with 7-9 ft seas over the GA waters beyond 20 nm. Waves
will build to 2-4 ft in Charleston Harbor, highest near the
harbor entrance and open waters.
Monday: Continental high pressure will generate steady and large
isallobaric pressure climbs in the morning, and that along with a
tight gradient and cold advection will allow for Gale Warnings all
waters the first half of the day. Small Craft Advisories could
then be needed for a while into the afternoon until winds and
seas subside enough.
Monday night through Wednesday: Marine conditions will continue to
improve, as high pressure initially along the Gulf coast and into
the western Atlantic, becomes absorbed by larger and stronger high
pressure to the north on Wednesday.
Wednesday night through Friday night: Strong high pressure will
prevail to the north, with lower pressure in the Caribbean, and the
formation of a weak and nearby inverted trough. This will lead to an
increase in both winds and seas the second half of the week, and the
potential for Small Craft Advisories once again.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until noon EST today for SCZ045.
MARINE...Gale Warning until 11 AM EST this morning for AMZ330-350-352-
354-374.
&&Hazardous weather outlook, Nov 1, 3:33 PM EST, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 333 PM EST Sun Nov 1 2020 SCZ045-022045- Inland Berkeley- 333 PM EST Sun Nov 1 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Frost: Patchy to scattered frost could develop away from Lake Moultrie early Tuesday morning. A Frost Advisory could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>044-047-022045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Jasper- 333 PM EST Sun Nov 1 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost: Patchy to scattered frost could develop across interior Southeast South Carolina and Southeast Georgia early Tuesday morning. A Frost Advisory could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-022045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 333 PM EST Sun Nov 1 2020 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139>141-SCZ048>052-022045- Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 333 PM EST Sun Nov 1 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Nov 2, 12:29 AM EST, 3 hours 1 minute before
Special Weather Statement National Weather Service Charleston SC 1229 AM EST Mon Nov 2 2020 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-020900- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1229 AM EST Mon Nov 2 2020 ...STRONG COLD FRONT MOVING THROUGH THE AREA... A strong cold front will sweep across Southeast South Carolina and Southeast Georgia early this morning. Winds will gust 30 to 35 mph at times with occasional gusts as high as 40 to 45 mph. Winds of this magnitude are capable of downing large branches and small trees. Isolated power outages could also occur. Winds on some of the taller bridges may be even stronger making driving conditions difficult at times. This includes the Ravenel Bridge, the Don Holt Bridge, the James B. Edwards Bridge, the Ben Sawyer Bridge, the Isle of Palms connector, the Amos Nathaniel Rogers Bridge, the Woods Memorial Bridge, the McKinley Washington Junior Bridge, and the Talmadge Memorial Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be careful when driving high profile vehicles across bridges and overpasses. &&
Local storm report, Nov 2, 3:14 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 AM EST MON NOV 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM NON-TSTM WND GST 15 SE SULLIVANS ISLAND 32.63N 79.64W
11/02/2020 M46 MPH AMZ350 SC SHIP
THE CHARLESTON HARBOR PILOT BOAT REPORTED WINDS GUSTING
OVER 40 KNOTS WITH HAZARDOUS MARINE CONDITIONS.
&&
EVENT NUMBER CHS2000974The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:50 AM EST | Small Craft Advisory | CHS | 13 hr |
Nearby
Frost Advisories in Georgia, 2020Frost Advisories in South Carolina, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.